Discussions that mention lyrica

Back Problems board


I was on neurontin for over a year. I am now on Lyrica. In the beginning the side effects are more pronounced eg: dizziness, fatigue. Neurontin is one of the newer anticonvulsive drugs and is easier to take than the older ones.

The dosage has to be increased until you get to a level that helps with your pain. Some people of course have a reaction to this drug and cannot take it but the majority tolerate it well.

I took 400 mg in the morning and 1600 mg at bedtime. My pain was always more pronounced when I lay down and I found that the side effect of drowsiness actually benefited me at night. I also gained 20 lbs. but after a year the weight just started to come back off. Neurontin helped nerve pain better than anything I had taken previously. Remember Neurontin has to build in your system and it takes time for it to give the benefit of pain relief. It is not something you take when you need it. It must be taken regularly and daily to have any benefit.

The dizziness and drowsiness diminishes over the first couple of weeks as your body adjusts and begins to tolerate it.

Neurontin will not help back pain or muscle spasms it is solely used to relief the burning shooting pain of nerves. But it most certainly does help but the dosage has to be increased to a level that gives relief.

Hope this helps.
HI,
I was on neurontin for about 1 1/2 yrs. I am now on lyrica now too. I was on a very high dose (2700mgs) a day. I could not have gotten thru that time without it! I have severe permanent nerve damage, even the high dosage didnt' take it all away. It start to give me terrible memory issues, when I was finally switched to a PM doc they put me on the lyrica because it is supposed to be stronger and have less side effects, since I will be on this forever I needed less side effects. I also take a few others drug on a perm. basis so it was the best switch for me. I can tell you it a nerve type pain med, won't help a bit with muscle pain. I have not heard of the liver damage issue. I know large dosages of tylanol have bad effects on the liver too. It does take a lil while to balance out the dosage that helps YOU and the side effects do lessen after the first 2-4 weeks, so hang in there! Should you have any swelling or itching you wan to call your asap, that can be a bad reaction which some have with it. For the most part it has helped many on here and like I said it was a life saver for me and I would have to give it the thumbs up. But everyone is different, so you have to judge it by how you feel with it. There is no healing powers withn it, but it can help you feel better while your nerves DO heal on their own. It can take up to 24 months for nerve damage to heal complelety so don't give up to soon.

Also I have a cousin that has been on this for 7 yrs for seizure treatment and has absolutly no problems at all from it.

I hope you find relief soon, I know how bad it can be at first. Good Luck

God Bless

Carol
I am one of those that can not take Neurontin or Lyrica (it's sister drug). I seem to be allergic or something.

I had the adverise side effects you can read on the warning label. I had flu like symptoms, horrific swelling from it, fever, sore muscles, lethargy, etc.

These types of medications are used for neuropathy (nerve) pain. They do not HEAL or REPAIR anything, but are nerve medications which are pain inhibitors by changing the response of the signals to the brain that would cause you to have pain.

Most medciations are metabolized in organs and offer potential harm/risk for long periods of use. I think you will find most that have used these medications for this type of purpose.. no on here to date has had complications of this nature due to taking these meds.

Many get some major benefits from this medication and rely on it to control their leg pain. As the others have said.. you must take it as perscribed both for effect and for the body to tolerate it properly. This is not a drug that you suddenly stop taking either. When it is time to come off this medication.. many are weaned off it and not just cold turkey.

Hope this helps. :wave:
Mamakitkat

I am curious to know what dosage of Lyrica are you on? I am currently on 150mg in the morning and 225mg at bedtime. My family doctor thinks that the dosage is a lot higher than normal. I did not get any relief until I hit this level and then the drug made all the difference in the world.

Hugs,
[COLOR="Navy"][COLOR="Navy"]I took Nuerontin and Lyrica.

It will help with the nerve apin, but it will NOT heal the nerves. Both nuerontin and Lyrica were designed as medicines for seizures, and side effect being the relief of nerve pain.

I am on Topamax now. The weight gain got too much on lyrica. So my PM moved me to Topamax.

bass- could we ask a favor? could you not use caps and shout at us? It make me think we have done something bad!

Hope the neurontin works for you....
I am still on Neurontin - 15 month already. In the beginning dizziness bothered me, but than you get used to it. It helps your neuropathy pain but it definatelly does not heal or repair.

My PM Doctor suggested it to me only when my pain became unberable. If you can handle the pain - than you many not need to take it. But magority people with permanent nerve damage can't leave without it.
My friend who use to take Lyrica and Neurontin had the same side effect : bladder problems. They took her off these meds.
HI,
Pooby, I take 100mg three times a day. From what my PM doc says thats about as high as you should go is 300 mg a day. I do knowi f I miss the middle dose I can't even go to sleep that night. My doc said that it's a high dose but I was alomost at the limit for the neurontin so he started with the high dose of lyrica. It doesn't take all the pain away but with the flexiril and lortab it handles it unless I am very active then I can feel the pain again. I hope you get things under control soon, Good Luck!

Carol